My son is taking Soboxone for opiate withdrawal. He is experiencing depression and a very rapid heart rate. Does anyone know if these can be side effects of the drug? The doctor is of no help. Sign Chasmar
Yes and no, some of this is simply because he quit opiates. If you can get the doctor to prescribe subutex instead, some of it may go away. They will not list depression or anxiety as a withdrawal effect or an effect of quitting opiates, but it affects enough people that I think it should be listed. I experienced the rapid heartbeat as well and you should take him to the nearest place that has a blood pressure machine and check and monitor his blood pressure. Mine had never been high until I took subs, also keep his testosterone level checked with bloodwork, some men may have a huge dip in the level and that will cause depression, anxiety, physical weakness, low libido, wild mood swings. Most doctors are not really told the complete effects or truth about suboxone. I am NOT a doctor or nurse, I am a former suboxone patient and I can give you a suggestion that may help.
Whatever his dose is, tell him to divide it into 2 equal parts, take part in the morning, take the other in the afternoon, no later than 4:30, if his heart beat seems better, then he may be on too high a dose, even if the doctor doesn;t think so. Please let me know what dose he is on, I will be glad to answer anything I know about suboxone. Please make absolutely sure he is going for counseling, call his doctor to see if he will switch him to subutex, and ask about antidepressants for your son. Pattishan61
hey,everything patti just told you is right on the money.like she said ask the doc for subutex.however,i don't know your son so please don't take what im going to ask or tell you personal.subutex is known to be able to be injected.thats one of the reasons doctors dont like to perscrib it.youneed to watch him take his sub for a few days,some people will try snorting it and that has been known to elevate the rate.again, i apologize if im wrong.cutting the dose in half will def help in that heart racing thing.if you wana know the best way to take sub so he gets the most out of his dose cause it can be a costly med to take.if you crush it up and put it under the tongue,then as soon as a little spit gets mixed with it use your tongue like a paint brush and paint the whole inside of the mouth cheeks and gums.don't swallow for at least 10 minutes.after you swallow don't drink or smoke for 10 min.
if he starts getting headaches from sub some people say spit instead of swallowing.but if he eats before taking it that may stop them headaches.that is the best way to your sub.when i started sub i was told to put the whole pill under my tongue.that's a waist of time and you swallow to early.good luck to you and your son he is going to start getting his back.even if is only 1 day at a time.have him look into getting some counseling.or going to NA meetings but in the beginning he should keep being on sub to himself.some meeting sobs are out there but that is their problem not his.if you or he ever wana talk im subzero58 ... pete, ill add you and him as friends and then we can chat privately.
Hi Patti, I have been through opiate detox so hopefully this will be helpful. Withdrawl from opiates causes a number of unpleasent symptoms including chills, cold sweats, fatigue, restlessness, body aches, anxiety, depression and irritability. Opiates tend to give one a euphoric feeling along with blocking pain. Quitting can be difficult emotionally and may make you feel depressed because this feeling has been taken away. I would contribute your sons symptoms to the detox process rather than the suboxone. Getting on an antidepressent can be very helpful with both the depression and anxiety; howevern they take around two weeks for the effects to be noticeable. In rehabs doctors will often give opiate detox patients klonopin for the first few days because it helps immediately (also used as an anti-seizure med as this is a concern during detox). Klonopin can be abused and I wouldn't recommend this for more than a few days. As far as suboxone vs.
Subutex goes, both can be habit forming if used for too long. The good thing about suboxone is that it includes an opiate blocker which lasts for 24 hours. I want to mention that it is very important to stop taking suboxone as soon as possible. It is common to feel withdrawl symptoms for about a week after the detox is over though its unlikely that they will be severe. Anyway, I hope this was helpful, I read your post and didn't want you to feel discouraged by the negative side effects as unfortunately, that's just a part of it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Dec 2009 • 5 answers
Posted 23 Jan 2010 • 2 answers
Anyone on methadone (lowest dose) have any major side effects. I have fibromyalgia and was puton it?
Posted 10 Mar 2011 • 3 answers
Posted 13 Mar 2015 • 2 answers
Posted 20 Aug 2016 • 3 answers